Alert archive / Pennsylvania / High Wind Warnings in 2016
High Wind Warning 1, NWS State College, PA
NWS State College, PA issued this high wind warning at Apr 2, 2016, 10:33 AM EDT for 17 counties in Pennsylvania. It took effect at Apr 3, 2016, 12:00 AM EDT. It was in force for 9 hr. 37 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2016, 10:33 AM EDT (14:33 UTC)
- In effect from
- Apr 3, 2016, 12:00 AM EDT
- Expired
- Apr 3, 2016, 8:42 AM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, Schuylkill County, PA, Somerset County, PA, York County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 12:00 AM EDT | NON-TSTM WND DMG | Gettysburg, PA | TREES... POLES... AND POWER LINES DOWN ACROSS SR 2035 |
| Apr 3, 3:00 AM EDT | NON-TSTM WND DMG | Sipesville, PA | TREES AND WIRES DOWN IN LINCOLN TOWNSHIP |
| Apr 3, 4:44 AM EDT | NON-TSTM WND GST 62 | Rockville, PA | |
| Apr 3, 4:49 AM EDT | NON-TSTM WND GST 62 | Rockville, PA | |
| Apr 3, 5:00 AM EDT | NON-TSTM WND DMG | Huntingdon, PA | TREE DOWN ACROSS ROADWAY |
| Apr 3, 5:00 AM EDT | NON-TSTM WND DMG | Schuylkill Haven, PA | TREES DOWN |
| Apr 3, 5:00 AM EDT | SNOW 3 | Ene Hidden Valley, PA | 24 HOUR SNOWFALL. |
| Apr 3, 5:45 AM EDT | NON-TSTM WND DMG | Shermans Dale, PA | TREES AND WIRES DOWN |
| Apr 3, 6:00 AM EDT | NON-TSTM WND DMG | Davidsville, PA | TREES AND WIRES DOWN ACROSS ROADS IN CONEMAUGH TOWNSHIP |
| Apr 3, 6:00 AM EDT | NON-TSTM WND DMG | Duncannon, PA | TREES AND WIRES DOWN |
| Apr 3, 6:00 AM EDT | NON-TSTM WND DMG | Lewistown, PA | *** 2 INJ *** TRAILER COLLAPSE WITH FAMILY INSIDE |
| Apr 3, 6:14 AM EDT | NON-TSTM WND GST 64 | Rockville, PA | |
| Apr 3, 6:19 AM EDT | NON-TSTM WND GST 64 | Rockville, PA | |
| Apr 3, 6:30 AM EDT | NON-TSTM WND DMG | Chambersburg, PA | DAMAGE TO MULTIPLE HOUSES IN CHAMBERSBURG |
| Apr 3, 6:30 AM EDT | NON-TSTM WND DMG | Lancaster, PA | TREES AND WIRES DOWN |
| Apr 3, 6:39 AM EDT | NON-TSTM WND GST 58 | Lancaster Airport, PA | |
| Apr 3, 6:40 AM EDT | NON-TSTM WND DMG | West York, PA | ROOF DAMAGE. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | 1 Ene Freys Grove, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | 1 E Schaefferstown, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | 1 Wsw Quentin, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | 3 E Chambersburg, PA | REPORTS OF TREES AND WIRES DOWN COUNTYWIDE |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Carlisle, PA | TREES AND WIRES DOWN FROM CARLISLE WEST THROUGHOUT CUMBERLAND COUNTY |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Fawn Grove, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Fort Indiantown Gap, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Fredericksburg, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Frogtown, PA | TREES AND WIRES DOWN. WILD LAND FIRE STARTED BY DOWNED WIRES IN FAIRVIEW TOWNSHIP. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Lickdale, PA | TREES AND WIRES DOWN ACROSS SWATARA TOWNSHIP |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Mcconnellsburg, PA | SPORADIC TREES AND WIRES DOWN ACROSS COUNTY |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Mechanicsburg, PA | TREES AND WIRES DOWN THROUGHOUT WESTERN CUMBERLAND COUNTY |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Mifflintown, PA | SPORADIC CALLS OF TREES AND WIRES DOWN ACROSS COUNTY |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | Peach Bottom, PA | TREES AND WIRES DOWN. HOUSE FIRE FROM DOWNED WIRES. |
| Apr 3, 7:00 AM EDT | NON-TSTM WND DMG | York, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:15 AM EDT | NON-TSTM WND DMG | Ramblewood, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:30 AM EDT | NON-TSTM WND DMG | Bedford, PA | BIG TREE DOWN ON ROADWAY |
| Apr 3, 7:30 AM EDT | NON-TSTM WND DMG | Ephrata, PA | TREES AND WIRES DOWN. |
| Apr 3, 7:45 AM EDT | NON-TSTM WND DMG | Middlesex, PA | PORTION OF SR 641 CLOSED IN BOTH DIRECTIONS DUE TO UTILITY WIRES ACROSS ROADWAY |
| Apr 3, 8:30 AM EDT | NON-TSTM WND DMG | Reamstown, PA | TREE INTO A HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -205 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WWUS71 KCTP 021433 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1033 AM EDT SAT APR 2 2016 ...HIGH WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT MOVES THROUGH THE REGION... PAZ024>028-033>036-056>059-063>066-022245- /O.UPG.KCTP.WI.Y.0006.160403T0400Z-160403T1600Z/ /O.NEW.KCTP.HW.W.0001.160403T0400Z-160403T1600Z/ CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 1033 AM EDT SAT APR 2 2016 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...PEAK GUSTS FROM THE WEST-NORTHWEST UP TO 60 MPH. * TIMING...MAXIMUM WIND GUSTS FROM MIDNIGHT THROUGH SUNDAY MORNING. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS... GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES INSIDE YOUR HOME OR GARAGE. THEY PRODUCE CARBON MONOXIDE...AN ODORLESS...COLORLESS GAS THAT KILLS MORE THAN 500 AMERICANS EACH YEAR. GENERATORS SHOULD BE PLACED OUTSIDE...AWAY FROM DOORS WINDOWS AND VENTS THAT COULD ALLOW CARBON MONOXIDE TO SEEP INSIDE. DO NOT LET YOUR CAR IDLE INSIDE THE GARAGE...EVEN IF THE GARAGE DOOR IS OPEN. && $$ PAZ010>012-017>019-041-042-045-046-049>053-022245- /O.CON.KCTP.WI.Y.0006.160403T0400Z-160403T1600Z/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM... RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK 1033 AM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY... * WINDS...PEAK GUSTS FROM THE WEST-NORTHWEST UP TO 50 MPH. * TIMING...MAXIMUM WIND GUSTS FROM MIDNIGHT THROUGH SUNDAY MORNING. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WIND SAFETY AND PREPAREDNESS INFORMATION AT NWS.NOAA.GOV/OM/WIND. && $$ LA CORTE
2 follow-up statements
789 WWUS71 KCTP 022238 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT SAT APR 2 2016 ...HIGH WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT MOVES THROUGH THE REGION... PAZ024>028-033>036-056>059-063>066-031145- /O.CON.KCTP.HW.W.0001.160403T0400Z-160403T1600Z/ CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 638 PM EDT SAT APR 2 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY... * WINDS...PEAK GUSTS FROM THE WEST-NORTHWEST UP TO 60 MPH. * TIMING...MAXIMUM WIND GUSTS FROM MIDNIGHT THROUGH SUNDAY MORNING. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS... GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES INSIDE YOUR HOME OR GARAGE. THEY PRODUCE CARBON MONOXIDE...AN ODORLESS...COLORLESS GAS THAT KILLS MORE THAN 500 AMERICANS EACH YEAR. GENERATORS SHOULD BE PLACED OUTSIDE...AWAY FROM DOORS WINDOWS AND VENTS THAT COULD ALLOW CARBON MONOXIDE TO SEEP INSIDE. DO NOT LET YOUR CAR IDLE INSIDE THE GARAGE...EVEN IF THE GARAGE DOOR IS OPEN. && $$ PAZ010>012-017>019-041-042-045-046-049>053-031145- /O.CON.KCTP.WI.Y.0006.160403T0400Z-160403T1600Z/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM... RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK 638 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY... * WINDS...PEAK GUSTS FROM THE WEST-NORTHWEST UP TO 50 MPH. * TIMING...MAXIMUM WIND GUSTS FROM MIDNIGHT THROUGH SUNDAY MORNING. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WIND SAFETY AND PREPAREDNESS INFORMATION AT NWS.NOAA.GOV/OM/WIND. && $$ LA CORTE
243 WWUS71 KCTP 031242 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 842 AM EDT SUN APR 3 2016 PAZ024>028-033>036-056>059-063>066-031345- /O.CAN.KCTP.HW.W.0001.000000T0000Z-160403T1600Z/ CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 842 AM EDT SUN APR 3 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE HIGH WIND WARNING. WHILE GUSTY WINDS ARE STILL POSSIBLE THROUGH THE DAY...WIND SPEEDS HAVE DIMINISHED AND THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ PAZ010>012-017>019-041-042-045-046-049>053-031345- /O.CAN.KCTP.WI.Y.0006.000000T0000Z-160403T1600Z/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM... RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK 842 AM EDT SUN APR 3 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. WHILE GUSTY WINDS ARE STILL POSSIBLE THROUGH THE DAY...WIND SPEEDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Apr 2, 5:51 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 2, 5:51 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 551 AM EDT SAT APR 2 2016 .SYNOPSIS... WINTER MAKES A COMEBACK OVER NORTHERN PENNSYLVANIA TONIGHT INTO MONDAY WITH SEVERAL INCHES OF LATE-SEASON SNOW FORECAST TO THE NORTH OF I-80. LOCATIONS TO THE EAST AND SOUTH OF THE I-99/I-80 CORRIDOR WILL SEE A MIX OF RAIN AND SNOW BUT LITTLE TO NO SNOW ACCUMULATION. STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. TEMPERATURES WILL AVERAGE BELOW EARLY APRIL CLIMATE NORMALS THROUGH NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... IMPACT WEATHER: LATE SEASON SNOW ACCUMULATION (NORTHERN PA) AND WIDESPREAD NON-TSTM WIND GUSTS 45-55 MPH LATE TONIGHT INTO EARLY SUNDAY MORNING. HIGHEST PCPN PROBS THIS MORNING WILL BE CONFINED TO SE AND NW 1/3 OF THE CWA BEHIND THE INITIAL (YESTERDAYS) SURFACE COLD FRONT DRAPED ALONG THE MID ATLC COAST...AND AHEAD OF THE MAIN UPPER TROUGH/SECONDARY COLD FRONT OVER THE GREAT LAKES AND UPPER OH VALLEY. TEMPS WILL BE COLD ENOUGH TO SUPPORT RAIN/SNOW SHOWER THIS MORNING OVER THE NW MTNS. OVERALL ANY PCPN WILL BE BARELY MEASURABLE AND LARGELY INSIGNIFICANT PRIOR TO 18Z. MAIN FOCUS IS IN THE SECOND HALF OF THE PERIOD ON SNOW AND WIND HAZARDS. A VIGOROUS MID LEVEL SHORTWAVE/UPPER JET DROPPING SOUTHEAST FROM SOUTH CENTRAL CANADA ACROSS THE UPPER MIDWEST/WESTERN GREAT LAKES THIS MORNING WILL REACH THE UPPER OHIO VALLEY AND NORTHERN MID ATLC STATES BY THIS EVE...CARVING OUT A DEEP 500MB TROUGH WITH HEIGHTS ON THE ORDER OF -2.5 TO -3SD BELOW THEIR SEASONAL MEANS. STRONG DYNAMICS WILL HELP TO INTENSIFY A CLIPPER TYPE SFC LOW AS IT TRACKS QUICKLY EWD FROM SRN LWR MI ALONG THE PA/NY BORDER SATURDAY NIGHT BEFORE REACHING THE CAPE COD VCNTY BY 12Z SUNDAY. THIS SYSTEM WILL DRAW ANOMALOUSLY COLD AIR INTO CENTRAL PA WITH RAIN MIXING AND CHANGING TO SNOW. MODEL GUIDANCE REMAINS IN GOOD AGREEMENT IN PRODUCING A SWATH OF LATE SEASON SNOW ACCUM OVER THE NORTHERN TIER OF PA/MAINLY TO THE NORTH OF I-80 DURING THE EVENING AND OVERNIGHT HOURS. THE HEAVIEST ACCUMULATIONS OF 3+ INCHES ARE EXPECTED TO THE NORTH OF I-80 AND ESPECIALLY ALONG AND N OF ROUTE 6. EXPANDED WINTER WX ADVY TO POTTER AND TIOGA COUNTIES BASED ON COLLABORATED SNOW AMOUNTS AND COORDINATION WITH BGM. STRONG CAA/STEEP LOW-MID LVL LAPSE RATES WILL TEAM WITH RAPID PRES RISES TO PRODUCE STRONG WIND GUSTS IN THE 45 TO 55 MPH RANGE FROM AROUND MIDNIGHT INTO EARLY SUNDAY MORNING. EXPANDED WIND ADVISORY TO COVER THE REMAINDER OF THE CWA. TRIED TO SIMPLIFY THE SNOW/WIND HAZARDS BY NOT ISSUING WIND/WINTER WX ADVY FOR THE SAME ZONES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... SNOW ACCUM AND STRONGEST WINDS SHOULD END BY SUNDAY AFTERNOON AS A SFC RIDGE BRIEFLY MIGRATES OVER THE AREA. ON THE HEELS OF THE FIRST SYSTEM...A SECOND CLIPPER TYPE SFC LOW QUICKLY ENTERS THE PICTURE ON DAY 2 DROPPING THROUGH THE NORTHERN PLAINS AND UPPER MIDWEST BEFORE STREAKING EWD THRU OH VLY SUN NGT AND ACROSS CENTRAL PA ON MONDAY. ANOTHER STRIPE OF ADDITIONAL SNOW IS EXPECTED OVER THE NORTHERN TIER COUNTIES WITHIN ZONE OF LOW TO MID LEVEL FGEN ALONG AND TO THE NORTH OF THE LOW TRACK. BY MONDAY NIGHT...SOME AREAS OVER NORTHERN MAY PICK UP UPWARDS OF 6 INCHES OF SNOW. PCPN SHOULD EXPAND SOUTHEAST DURING THE DAY MONDAY WITH RAIN OR RAIN SNOW MIX LIKELY ACROSS THE SOUTHERN 1/2 OF THE CWA. PCPN WINDS DOWN FAIRLY QUICKLY MON NGT INTO TUES AS HIGH PRESSURE BUILD INTO THE AREA. && .LONG TERM /TUESDAY THROUGH FRIDAY/... TUESDAY LOOKS DRY BUT RATHER CHILLY WITH MAX TEMPS ABOUT -20F BELOW NORMAL. THE HIGH SHIFTS OFF THE MID ATLC COAST BY WED AFTERNOON. MEDIUM RANGE MODEL AND ENSEMBLE GUIDANCE SHOWS A LOW TRACKING THROUGH THE GREAT LAKES INTO THE SE CANADA BY 07/12Z WITH PCPN FOCUSING ALONG ITS TRAILING COLD FRONT CROSSING THE APPALACHIANS. 02/00Z MODEL DATA NOW SHOWS SECONDARY LOW FORMATION OFF THE NEW ENGLAND COAST AS A REINFORCING SHOT OF UNSEASONABLY COLD AIR SPILLS EAST OF THE MS RIVER BY FRIDAY. MAX PCPN APPEARS TO BE FOCUSED ALONG OR OFF THE MID ATLC COAST. A BRIEF RESPITE FROM THE CHILLY WX ON THURSDAY WILL BE FOLLOWED BY RELATIVELY SHORT DURATION COOL DOWN FRI-SAT. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... A WEAK RIDGE OF HIGH PRES OVR THE AREA SHOULD ENSURE VFR CONDS AND LIGHT WIND ACROSS THE MOST OF CENTRAL PA OVERNIGHT. THE ONE EXCEPTION WILL BE ACROSS THE NW MTNS...WHERE APPROACHING COLD FRONT WILL LIKELY BRING DETERIORATING CONDS AT KBFD IN THE FORM OF -SHRA AND BORDERLINE IFR CIGS BTWN 09Z-14Z. A WEAK AREA OF LOW PRES SLIDING OFF UP THE E COAST COULD GRAZE KLNS/KMDT WITH A BIT OF LIGHT RAIN BTWN 09Z-14Z. HOWEVER...CURRENT MODEL SOUNDINGS INDICATE THERE WILL LIKELY BE ENOUGH DRY AIR IN THE LOW LVLS TO SUSTAIN VFR CONDS EVEN IF IT DOES RAIN. SECONDARY COLD FRONT WILL DISSIPATE AS IT MOVES THRU CENTRAL PA AND COASTAL LOW WILL SWEEP EAST OF THE REGION BY LATE AM...WITH WIDESPREAD VFR CONDS EXPECTED FOR MOST OF THE DAYLIGHT HOURS. BUFKIT SOUNDINGS INDICATE WEST WINDS WILL GUST TO BTWN 20-25KTS DURING THE LATE AM AND AFTN. MAIN CONCERN LATE SAT AND SAT EVENING WILL BE LOW PRES TRACKING FROM THE LOWER GRT LKS INTO NORTHERN PA. THIS SYSTEM WILL SPREAD RAIN INTO CENTRAL PA BY EARLY EVENING...WHICH WILL RAPIDLY TURN TO SNOW OVER THE W MTNS...LIKELY RESULTING IN IFR VSBYS AT KBFD AND POSSIBLY AT KJST/KUNV/KAOO DURING SAT EVENING. OUTLOOK... SUN...WINDY...ESP EARLY. SNOW WITH LOW VSBYS POSS KBFD EARLY AM...THEN AGAIN IN THE EVENING. MON...AM SNOW/LOW CIGS POSS NORTHERN PA. TUE...NO SIG WX EXPECTED. WED...RAIN/SNOW POSS LATE. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY FOR PAZ010>012-017>019-024>028-033>036-041-042-045-046-049>053- 056>059-063>066. WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM EDT SUNDAY FOR PAZ006-037. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT SUNDAY FOR PAZ004-005. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...FITZGERALD/GARTNER
Hazardous weather outlook, Apr 2, 4:05 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 AM EDT SAT APR 2 2016 PAZ010>012-017>019-041-042-045-046-049>053-030815- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 405 AM EDT SAT APR 2 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A LIGHT SNOW ACCUMULATION IS POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY MORNING...ESPECIALLY TO THE NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-030815- WARREN-MCKEAN- 405 AM EDT SAT APR 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW INCHES OF SNOW ACCUMULATION IS LIKELY SUNDAY NIGHT INTO EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-037-030815- POTTER-TIOGA- 405 AM EDT SAT APR 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A FEW INCHES OF SNOW ACCUMULATION IS LIKELY SUNDAY NIGHT INTO EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-056>059-063>066-030815- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 405 AM EDT SAT APR 2 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:28 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 2 more | 62 min |
Nearby
High Wind Warnings in Pennsylvania, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.